Bipolar Disorder Community
Mask like face?
About This Community:

Bipolar Disorder is also known as "Manic Depressive Disorder". This forum is for questions and support for people with, or for loved ones of people with Bipolar Disorder. The forum covers topics ranging from Aggressive Behavior, Affect on friends and Family, Alcohol and Drug Abuse, Appetite Changes, Chronic Pain, Denial, Depression, Difficulty Concentrating, Euphoria, Guilt, Manic Depression, Medications, Mood Swings, Poor Judgment, and Sleep Disorders

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Mask like face?

What exactly does this side effect mean?  Mask like face.  I've seen it as a side effect you should be concerned about on all the medications I've taken so far but have no idea how you can tell you have a "mask like face".  What is happening that is so serious when you get a "mask like face"?
Blank
585414_tn?1288944902
That is a standard clinical term for the some of the manifestations of tardive dyskinesia as regards aspects of it such as tardive dystonia that create motor rigidity. A person's face is tight because of this and it resembles a mask. This term was first used somewhat after the invention of Thorazine (when higher doses of antipsychotics were used and there was less of an understanding of side effects both short term and long term of antipsychotics) because the idea of medications creating Parkinsonism had not occured before) There are many clinical terms for the various types of extra pyramidal side effects and aspects of tardive and this specific one means that if a person encounters that it may be tardive dyskinesia. This occurs with me when various treatments for tardive run out. I can see it for myself. The basic common sense rule is to report any changes in motion to your psychiatrist and they would do a movement disorders test which they should do regularly regardless. Also not also extreme movement changes are necessarily tardive dyskinesia. Dystonia (which is a temporary movement disorder) when untreated can become dangerous so generally psychiatrists give a person a side effect pill at a maintenance dose and even before I acquired tardive I (with the permission of my psychiatrist) carried chewable Benadryl with me in case I would encounter anything like this but that would be within a psychiatrist's discretion.
Related Discussions
2 Comments Post a Comment
Blank
585414_tn?1288944902
That is a standard clinical term for the some of the manifestations of tardive dyskinesia as regards aspects of it such as tardive dystonia that create motor rigidity. A person's face is tight because of this and it resembles a mask. This term was first used somewhat after the invention of Thorazine (when higher doses of antipsychotics were used and there was less of an understanding of side effects both short term and long term of antipsychotics) because the idea of medications creating Parkinsonism had not occured before) There are many clinical terms for the various types of extra pyramidal side effects and aspects of tardive and this specific one means that if a person encounters that it may be tardive dyskinesia. This occurs with me when various treatments for tardive run out. I can see it for myself. The basic common sense rule is to report any changes in motion to your psychiatrist and they would do a movement disorders test which they should do regularly regardless. Also not also extreme movement changes are necessarily tardive dyskinesia. Dystonia (which is a temporary movement disorder) when untreated can become dangerous so generally psychiatrists give a person a side effect pill at a maintenance dose and even before I acquired tardive I (with the permission of my psychiatrist) carried chewable Benadryl with me in case I would encounter anything like this but that would be within a psychiatrist's discretion.
Blank
Avatar_m_tn
Thanks, that was really informative and helpful because now I know what to watch for instead of just a vague symptom name.
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Bipolar Disorder Community Resources
RSS Expert Activity
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating: What Your Closet ...
Jul 09 by Roger Gould, M.D.Blank
Top Mood Disorders Answerers
585414_tn?1288944902
Blank
ILADVOCATE
NY
6726276_tn?1388332222
Blank
CRSeaside
Huntington Beach, CA
Avatar_f_tn
Blank
Anonymouse88
Avatar_f_tn
Blank
remar
st. louis, MO
Avatar_f_tn
Blank
Anneinside
MN
Avatar_m_tn
Blank
weaver71
Other